Alert archive / Connecticut / Special Weather Statements in 2017

Special Weather Statement, NWS Boston/Norton, MA

May 18, 2017

NWS Boston/Norton, MA issued this special weather statement at May 18, 2017, 11:28 PM EDT. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 18, 2017, 11:28 PM EDT (03:28 UTC)
Expired
May 19, 2017, 12:00 AM EDT
In force
32 min
Issued by
NWS Boston/Norton, MA

The radar

The Boston radar (KBOX), 87 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 3.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2017-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 142 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2017-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
142 J/kg
Mixed-layer CIN
-377 J/kg
Mixed-layer LCL
2073 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

086 
WWUS81 KBOX 190328
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Taunton MA
1128 PM EDT THU MAY 18 2017
 
CTZ002>004-MAZ004-011-012-RIZ001-190400-
Hartford CT-Tolland CT-Windham CT-Southern Worcester MA-
Eastern Hampden MA-Northern Worcester MA-Northwest Providence RI-
1128 PM EDT THU MAY 18 2017

...Strong Thunderstorm in northern Windham...Tolland...northeastern
Hartford...southern Worcester...southeastern Hampshire...southeastern
Hampden and northwestern Providence Counties...

At 1127 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from North Brookfield to near Brimfield to near
Ellington. Movement was east at 50 mph.

Winds in excess of 40 mph will accompany with these storms.

Locations impacted include...
Worcester, Manchester, Enfield, Shrewsbury, Vernon, Windsor,
Mansfield, South Windsor, Windham, Westborough, Grafton, Willimantic,
Killingly, Holden, Webster, Southbridge, Auburn, Burrillville,
Suffield and East Longmeadow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4223 7227 4225 7221 4228 7221 4234 7214
      4226 7159 4198 7171 4169 7221 4171 7224
      4169 7227 4167 7227 4165 7232 4188 7272
TIME...MOT...LOC 0327Z 287DEG 44KT 4226 7209 4209 7218 4195 7242 

$$

LEC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at May 18, 10:26 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, May 18, 10:26 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
1026 PM EDT Thu May 18 2017

.SYNOPSIS...
After today's record heat, we may see strong thunderstorms
tonight, especially in western New England. A cold front pushing
through the region Friday may trigger an isolated shower or
storm, mainly south of the Mass Pike. High pressure moves over
the region during the weekend bringing dry weather and more
seasonable temperatures. A weather system from the Midwest
sweeps east Monday with showers. Drier air moves in Tuesday.
Another weather system will bring showers on Wednesday and
Thursday.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...

1015 PM Update...

Line of strong to severe thunderstorms progressing across
central and northeast sections of southern New England.
Surface temperatures were remaining in the low to mid 80s across
much of eastern MA still at 10 PM, and mid level lapse rates
across much of southern New England were running 6.5 to 7+ at 10
PM. Although the line has shown some fragmentation in the last
10 to 15 minutes, a risk for severe wind gusts still persists. The
gust front with G30-35 KT has pushed ahead of the deep
convection. Hence, we are considering Special Marine Warnings
for the NE MA coast as far south as Boston Harbor.

We anticipate the activity will begin to settle down by around
midnight with a much lower risk of severe. May still have some
persistent convection even into the early morning hours with
some hint of an instability axis becoming established across CT.
Will need to keep an eye on the area later.

Have adjusted POPs in accordance with ongoing convection with
HRRR guidance for next 3 to 6 hours. Have also made some minor
adjustments in temperatures per current trends.

650 PM Update...

* Few severe storms still possible tonight in western New
  England
* Most of activity may stay to our north but not confident
  enough to remove threat in SNE

Still seeing temps in 90s across much of SNE this evening after
a record-setting day at BDL, BOS, PVD, and a tie at ORH (see
below). Winds have become more SW and will begin to diminish
around sunset.

Our focus remains on the potential for severe storms tonight,
especially in western New England. Activity has been focused
along axis of higher K-index values from northern PA into
central NY and northern New England. This will slowly shift
toward our area tonight, as we are already seeing moisture
increase on the latest precipitable water analysis. Dewpoints,
which dropped into 40s and lower 50s due to mixing, will slowly
increase as well.

High-res models continue to insist that activity now along NY/PA
border west of BGM will reach western New England around 10 pm,
then weaken as it heads into eastern MA and RI closer to 2 am.

Despite loss of daytime heating, it's fairly cold aloft (-11C
at 500 mb) to help sustain convection. Mid level lapse rates
look favorable and 0-6km shear will be increasing over region
this evening, so our thinking remains same - that is, we see
lines or small clusters of storms tonight with wind damage
being main threat. This does not look like a widespread event
but one which features a number of strong storms (40 mph gusts)
and perhaps a few severe storms capable of producing wind
damage.

The limiting factor is fact that best synoptic scale forcing
associated with short wave seems to stay to our north across
northern New England (where storms are lining up now). But we do
have subtle height falls over southern New England which may be
enough.

Once any activity weakens overnight, expect clouds to linger
with patchy fog near South Coast. Lows should only drop back
into the 60s to around 70.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
Cold front drops through region Fri. Enough lingering moisture,
instability, and convergence ahead of it to possibly trigger a
few showers or even a thunderstorm, especially south of Mass
Pike from late morning into mid afternoon.

Drier air arrives from NW during day, but many areas will still
top out in 80s. Forecast soundings once again show deep mixing,
so we should see 20-30 mph gusts at times Fri afternoon.

Clear and cooler Fri night with lows falling back into 40s and
lower 50s.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
Big Picture...

Longwave pattern is in transition next week with flow flattening to
zonal. A trough then digs over the Eastern USA while a ridge builds
along the West Coast.  Shortwave scale shows Eastern high pressure
in control over the weekend.  Upper low pressure over the Southwest
USA ejects across the plains to the Great Lakes by Monday, then
crosses New England Monday night/Tuesday. Another upper low dives
south from Canada and sweeps across New England Wednesday
night/Thursday.

Models are in fair agreement through Tuesday. Thereafter there are
differences in handling of the late week system.  Confidence is high
for the weekend and early week. Confidence is moderate overall for
the late week storm, but with low confidence on details of timing.

Details...

Saturday-Sunday...

High pressure from Canada builds south over New England Saturday
with a northwest flow aloft. The high then moves overhead Saturday
night and Sunday. Expect dry weather through the weekend. Mid and
high level moisture increase during Sunday suggesting increasing
cirrus cover and possibly some mid level clouds.

Mixing levels look to reach 850 mb. Temps at 850 will be 5-7C both
days, which would support max temps in the mid 60s to low 70s. The
easterly flow off the water may buffer temps in Eastern Mass, thus
expect high 50s and 60s there Saturday, then temps a few degrees
warmer Sunday as the flow shifts.

Monday...

Shortwave over the Great Lakes moves east, driving a cold front
through NY/PA during the day and into Western New England
during the evening. Increasing south-southwest flow during the
early morning as a 40-knot low level jet shifts east. This
increases by Monday evening to a 50-knot jet. This flow supplies
plenty of moisture with PW values of 1.5 to 1.7 inches. Cross
sections show a deep moisture layer most of the day. Sufficient
confidence for chance pops after midnight early Monday and
likely pops during the day Monday. Convective parameters are
marginal at best, but enough chance to mention scattered or
widely scattered storms.

Cold front crosses the region Monday night between 00Z and 06Z.
Drier air moves in during the overnight and should bring clearing
skies.

Tuesday...

Upper shortwave crosses early Tuesday with cooling temps at 500 mb
during the day. This should generate diurnal cumulus, but
insufficient for showers. Mixing to 800 mb with temps 4-6C...that
should support max temps in the 70s.

Wednesday-Thursday...

The next shortwave sweeps east from the Midwest Wednesday with
increasing upper divergence/venting during the afternoon and night.
Low confidence on timing of the onset, but expect a chance of
showers starting either Wednesday afternoon or at night.

&&

.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Friday Night/...

03z TAF Update...Moderate confidence through 06Z due to
convection and then high confidence thereafter.

SW winds diminish this evening.

VFR conditions should persist most areas with localized
MVFR/IFR in scattered showers/tstms. The tstms should weaken as
they reach RI and the eastern MA coast 04-06z. Main concern
continues to be strong wind gusts (40kt) with the tstms,
especially those moving across NE MA.

Also expecting patchy fog near South Coast, Cape, and Islands
with local MVFR/IFR visibilities, which rapidly improve after
sunrise Fri.

Winds shift to W and then NW during day Fri. VFR outside of
isolated showers/storm mainly focused south of Mass Pike thru
mid afternoon. VFR Fri night.

KBOS TAF...High confidence, including timing of VCTS later
tonight.

KBDL TAF...High confidence, including timing of VCTS tonight.

Outlook /Saturday through Tuesday/... Moderate confidence.

Saturday-Sunday...

VFR. Diminishing northeast gradient winds Saturday, becoming
variable in the afternoon.  Light wind Sunday with developing sea
breezes along the coasts.

Monday...

General MVFR cigs/vsbys in rain and fog with areas of IFR possible.
South-southwest winds with 2000-foot winds reaching 40-50 knots
along the coastal plain...potential for low level wind shear.

Tuesday...

VFR with west winds gusting to 20 knots.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Friday Night/... High confidence.

SW winds diminish this evening. Seas build on outer waters S
and E of Cape Cod where we will issue a Small Craft Advisory
through Fri.

Cold front drops south across waters Fri, and may trigger an
isolated shower or storm through mid afternoon. More
importantly, winds shift to W during the morning and then NW in
the afternoon. May see brief 20-25kt gusts but not confident
enough to expand SCA.

Outlook /Saturday through Tuesday/... Moderate confidence.

Saturday-Sunday...

High pressure moves over the waters Saturday and off to the
southeast Sunday. Expect northeast winds Saturday trending to light
later in the day and then become southerly on Sunday.  Seas less
than 5 feet. No headlines expected.

Sunday night-Monday...

Weather system sweeps east from the Great Lakes. South-southwest
winds will increase during Monday. Winds at 2000 feet will increase
with speeds of 40-50 knots by afternoon. This may bring a period of
20-25 knot speeds by Monday afternoon. The steady southwest wind may
bump seas to around 5 feet on the outer waters and exposed waters
such as Rhode Island Sound. Visibility will be low at times in rain
and fog. A cold front moves through Monday night, bringing a wind
shift from the west and lighter wind.

Tuesday...

West-northwest winds will bring drier air.  Expect speeds less than
20 knots, with seas less than 5 feet.

&&

.CLIMATE...
Records were broken in Boston, Providence, and Hartford today
and tied at Worcester. Refer to the latest Record Event Reports
which were issued earlier.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Air Quality Alert until 11 PM EDT this evening for CTZ002>004.
MA...Air Quality Alert until 11 PM EDT this evening for MAZ004>007-
     010>023-026.
RI...Air Quality Alert until 11 PM EDT this evening for RIZ001>008.
MARINE...Small Craft Advisory until 6 PM EDT Friday for ANZ235-254>256.

&&

SYNOPSIS...WTB/JWD
NEAR TERM...JWD/Thompson
SHORT TERM...JWD
LONG TERM...WTB
AVIATION...WTB/JWD/Thompson
MARINE...WTB/JWD
CLIMATE...
Hazardous weather outlook, May 18, 3:48 PM EDT, 7 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Taunton MA
348 PM EDT Thu May 18 2017

CTZ002>004-MAZ004>007-010>023-026-RIZ001>008-192000-
Hartford CT-Tolland CT-Windham CT-Northern Worcester MA-
Central Middlesex MA-Western Essex MA-Eastern Essex MA-
Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA-
Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-
Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA-
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Barnstable MA-Dukes MA-Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
348 PM EDT Thu May 18 2017

...AIR QUALITY ALERT IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, western Massachusetts, and Rhode Island.

.DAY ONE...Tonight.

Scattered strong thunderstorms are possible tonight in northern
Connecticut as well as western and central Massachusetts. Some storms
may produce strong winds and hail.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Air Quality Alert.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ002-003-008-009-024-192000-
Western Franklin MA-Eastern Franklin MA-Western Hampshire MA-
Western Hampden MA-Nantucket MA-
348 PM EDT Thu May 18 2017

This Hazardous Weather Outlook is for southeastern Massachusetts
and western Massachusetts.

.DAY ONE...Tonight.

Scattered thunderstorms tonight may produce strong wind gusts and
hail.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-192000-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
348 PM EDT Thu May 18 2017

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, May 18, 10:14 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Taunton MA
1014 PM EDT THU MAY 18 2017

MAZ003>006-008>012-026-190315-
Northwest Middlesex County MA-Southern Worcester MA-
Western Hampshire MA-Western Hampden MA-Central Middlesex County MA-
Eastern Hampden MA-Western Essex MA-Northern Worcester MA-
Eastern Franklin MA-Eastern Hampshire MA-
1014 PM EDT THU MAY 18 2017

...A line of thunderstorms with very heavy Rainfall Affecting
Worcester...west central Essex... southeastern Hampshire...western
Middlesex...southeastern Franklin and central Hampden Counties ...

At 1010 PM EDT, Doppler radar was tracking a strong thunderstorm
over Leicester, or near Worcester, moving east at 50 mph. If
traveling along the route 2 cooridor or along the Mass Pike be
prepared for reduced visibility in heavy rain along with ponding of
water on roads and highways.

Locations impacted include...
The main impacts will be along the route 2 corridor and along the
Mass Pike from Springfield to Sturbridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4271 7198 4270 7129 4273 7127 4273 7116
      4216 7164 4216 7303
TIME...MOT...LOC 0210Z 270DEG 52KT 4224 7193

AED
Local storm report, May 18, 10:33 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1033 PM EDT THU MAY 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND DMG     SUNDERLAND              42.47N  72.58W
05/18/2017                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN ON HUBBARD HILL ROAD. ROAD BLOCKED.

0920 PM     TSTM WND DMG     SUNDERLAND              42.47N  72.58W
05/18/2017                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN ON WIRES ON 500 BLOCK OF RIVER ROAD.

0955 PM     TSTM WND DMG     TEMPLETON               42.55N  72.07W
05/18/2017                   WORCESTER          MA   AMATEUR RADIO

            TREES DOWN IN A FEW LOCATIONS.

1000 PM     TSTM WND DMG     WESTMINSTER             42.55N  71.90W
05/18/2017                   WORCESTER          MA   AMATEUR RADIO

            TREE DOWN BLOCKING EAST ROAD NEAR LENO PARK.

1020 PM     TSTM WND DMG     LEOMINSTER              42.52N  71.77W
05/18/2017                   WORCESTER          MA   AMATEUR RADIO

            LARGE BRANCH DOWN ON HIGH TENSION WIRE ON MOHAGONY RUN.

&&

JWD
Special weather statement, May 18, 10:41 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Taunton MA
1041 PM EDT THU MAY 18 2017

MAZ005>007-012>016-019-190330-
Southern Worcester MA-Eastern Essex MA-Eastern Plymouth MA-
Suffolk MA-Western Norfolk MA-Central Middlesex County MA-
Eastern Norfolk MA-Western Essex MA-Southeast Middlesex MA-
1041 PM EDT THU MAY 18 2017

...Strong Thunderstorms Developing in southeastern Worcester...
Norfolk...Suffolk...central Essex...southeastern Middlesex and north
central Plymouth Counties COUNTIES...

At 1040 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hampton to Belmont to Worcester. Movement
was southeast at 50 mph.

Winds in excess of 30 mph will accompany with these storms.

Locations impacted include...
Boston, Worcester, Cambridge, Quincy, Lynn, Newton, Somerville,
Framingham, Waltham, Malden, Brookline, Medford, Weymouth, Revere,
Peabody, Arlington, Everett, Salem, Beverly and Marlborough.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.

&&

LAT...LON 4280 7081 4282 7059 4280 7050 4266 7038
      4255 7041 4239 7068 4224 7052 4220 7055
      4213 7083 4217 7089 4200 7133 4223 7186
      4227 7188 4251 7111 4281 7086 4281 7082
      4283 7084 4285 7082
TIME...MOT...LOC 0240Z 293DEG 42KT 4290 7082 4241 7120 4226 7184

LEC
Local storm report, May 18, 10:48 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1048 PM EDT THU MAY 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND DMG     SUNDERLAND              42.47N  72.58W
05/18/2017                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN ON HUBBARD HILL ROAD. ROAD BLOCKED.

0920 PM     TSTM WND DMG     SUNDERLAND              42.47N  72.58W
05/18/2017                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN ON WIRES ON 500 BLOCK OF RIVER ROAD.

0955 PM     TSTM WND DMG     TEMPLETON               42.55N  72.07W
05/18/2017                   WORCESTER          MA   AMATEUR RADIO

            TREES DOWN IN A FEW LOCATIONS.

1000 PM     TSTM WND DMG     WESTMINSTER             42.55N  71.90W
05/18/2017                   WORCESTER          MA   AMATEUR RADIO

            TREE DOWN BLOCKING EAST ROAD NEAR LENO PARK.

1020 PM     TSTM WND DMG     LEOMINSTER              42.52N  71.77W
05/18/2017                   WORCESTER          MA   AMATEUR RADIO

            LARGE BRANCH DOWN ON HIGH TENSION WIRE ON MOHAGONY RUN.

1038 PM     TSTM WND DMG     AMESBURY                42.86N  70.93W
05/18/2017                   ESSEX              MA   AMATEUR RADIO

            TREE DOWN ON PLEASANT VALLEY ROAD.

1042 PM     TSTM WND DMG     MERRIMAC                42.83N  71.00W
05/18/2017                   ESSEX              MA   AMATEUR RADIO

            MULTIPLE TREES DOWN ON PROSPECT STREET.

1042 PM     TSTM WND DMG     BILLERICA               42.55N  71.27W
05/18/2017                   MIDDLESEX          MA   AMATEUR RADIO

            TREE DOWN ON GREENVILLE STREET.

1042 PM     TSTM WND DMG     LOWELL                  42.64N  71.32W
05/18/2017                   MIDDLESEX          MA   AMATEUR RADIO

            TREE DOWN ON PLEASANT STREET.

1043 PM     TSTM WND DMG     TEWKSBURY               42.62N  71.23W
05/18/2017                   MIDDLESEX          MA   AMATEUR RADIO

            TREE DOWN ON PIKE STREET.

&&

JWD
Local storm report, May 18, 10:55 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1055 PM EDT THU MAY 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND DMG     SUNDERLAND              42.47N  72.58W
05/18/2017                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN ON HUBBARD HILL ROAD. ROAD BLOCKED.

0920 PM     TSTM WND DMG     SUNDERLAND              42.47N  72.58W
05/18/2017                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN ON WIRES ON 500 BLOCK OF RIVER ROAD.

0955 PM     TSTM WND DMG     TEMPLETON               42.55N  72.07W
05/18/2017                   WORCESTER          MA   AMATEUR RADIO

            TREES DOWN IN A FEW LOCATIONS.

1000 PM     TSTM WND DMG     WESTMINSTER             42.55N  71.90W
05/18/2017                   WORCESTER          MA   AMATEUR RADIO

            TREE DOWN BLOCKING EAST ROAD NEAR LENO PARK.

1020 PM     TSTM WND DMG     LEOMINSTER              42.52N  71.77W
05/18/2017                   WORCESTER          MA   AMATEUR RADIO

            LARGE BRANCH DOWN ON HIGH TENSION WIRE ON MOHAGONY RUN.

1038 PM     TSTM WND DMG     AMESBURY                42.86N  70.93W
05/18/2017                   ESSEX              MA   AMATEUR RADIO

            TREE DOWN ON PLEASANT VALLEY ROAD.

1038 PM     TSTM WND DMG     METHUEN                 42.72N  71.18W
05/18/2017                   ESSEX              MA   AMATEUR RADIO

            TREE DOWN ON WEST STREET AT VARNAI STREET.

1042 PM     TSTM WND DMG     MERRIMAC                42.83N  71.00W
05/18/2017                   ESSEX              MA   AMATEUR RADIO

            MULTIPLE TREES DOWN ON PROSPECT STREET.

1042 PM     TSTM WND DMG     BILLERICA               42.55N  71.27W
05/18/2017                   MIDDLESEX          MA   AMATEUR RADIO

            TREE DOWN ON GREENVILLE STREET.

1042 PM     TSTM WND DMG     LOWELL                  42.64N  71.32W
05/18/2017                   MIDDLESEX          MA   AMATEUR RADIO

            TREE DOWN ON PLEASANT STREET.

1043 PM     TSTM WND DMG     TEWKSBURY               42.62N  71.23W
05/18/2017                   MIDDLESEX          MA   AMATEUR RADIO

            TREE DOWN ON PIKE STREET.

1045 PM     TSTM WND DMG     IPSWICH                 42.68N  70.83W
05/18/2017                   ESSEX              MA   AMATEUR RADIO

            TREE DOWN ACROSS ROADWAY ON COUNTY ROAD BY RIVER BEND.

&&

JWD
Special weather statement, May 18, 11:28 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Taunton MA
1128 PM EDT THU MAY 18 2017

CTZ002>004-MAZ004-011-012-RIZ001-190400-
Hartford CT-Tolland CT-Windham CT-Southern Worcester MA-
Eastern Hampden MA-Northern Worcester MA-Northwest Providence RI-
1128 PM EDT THU MAY 18 2017

...Strong Thunderstorm in northern Windham...Tolland...northeastern
Hartford...southern Worcester...southeastern Hampshire...southeastern
Hampden and northwestern Providence Counties...

At 1127 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from North Brookfield to near Brimfield to near
Ellington. Movement was east at 50 mph.

Winds in excess of 40 mph will accompany with these storms.

Locations impacted include...
Worcester, Manchester, Enfield, Shrewsbury, Vernon, Windsor,
Mansfield, South Windsor, Windham, Westborough, Grafton, Willimantic,
Killingly, Holden, Webster, Southbridge, Auburn, Burrillville,
Suffield and East Longmeadow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4223 7227 4225 7221 4228 7221 4234 7214
      4226 7159 4198 7171 4169 7221 4171 7224
      4169 7227 4167 7227 4165 7232 4188 7272
TIME...MOT...LOC 0327Z 287DEG 44KT 4226 7209 4209 7218 4195 7242

LEC

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 8:36 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire39 min
May 18, 9:05 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire, Worcester55 min
May 18, 9:43 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Worcester62 min
May 18, 10:14 PM EDTSpecial Weather StatementBOXHampshire, Middlesex, Worcester61 min
May 18, 10:20 PM EDTSpecial Marine WarningBOX55 min
May 18, 10:41 PM EDTSpecial Weather StatementBOXEssex, Norfolk, Suffolk49 min
May 18, 11:45 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester30 min
May 19, 12:04 AM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Suffolk, Worcester27 min
May 19, 12:08 AM EDTSpecial Marine WarningBOX97 min
May 18, 11:50 PM EDTSevere Thunderstorm WarningBOXProvidence25 min
May 19, 1:34 AM EDTSpecial Weather StatementBOXProvidence26 min
May 18, 11:39 PM EDTSpecial Weather StatementBOX36 min
May 19, 12:17 AM EDTSevere Thunderstorm WarningBOXCapitol Planning Region, Northeastern Connecticut Planning Region28 min
May 19, 12:27 AM EDTSpecial Weather StatementBOX33 min
May 19, 12:41 AM EDTSpecial Weather StatementBOX34 min
May 19, 12:51 AM EDTSpecial Weather StatementBOX39 min

Nearby

Special Weather Statements in Connecticut, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.